U.S. doctors online nowAsk doctors free
NY
A female asked:

What should i do, my skin is addicted to hydrocortisone?

1 doctor answer3 doctors weighed in
Dr. Jon Ahrendsen
Family Medicine 40 years experience
Not sure if this is: True. Actual addiction is a complex process. I am going to guess you mean that your skin condition gets better with steroids and then gets worse when you stop. Depending on your actual diagnosis, this may be true. Steroids sometimes only control and do not cure a skin disease. I suggest you consult with a dermatologist and have him explain your condition.

Similar questions

NY
A female asked:

Can skin become addicted to hydrocortisone?

1 doctor answer1 doctor weighed in
Dr. STEPHEN GIROUX
Pharmacology 41 years experience
Not really: "addiction" to a topical medication would be very rare. It may be possible for you (not really your skin) to develop a tolerance to milder doses of hydrocortisone- which may require the use of a stronger topical steroid- but your health care professional would be able to evaluate that for you. Important to evaluate the cause of the skin irritation requiring topical Hydrocortisone treatment.

Related questions

A female asked:
1 doctor answer2 doctors weighed in
A 46-year-old member asked:
1 doctor answer2 doctors weighed in
Last updated Nov 30, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.